Alert archive / Colorado / High Wind Warnings in 2026

High Wind Warning 3, NWS Denver/Boulder, CO

February 18, 20268 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Feb 18, 2026, 11:02 AM MST for 8 counties in Colorado. It took effect at Feb 18, 2026, 8:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 11:02 AM MST (18:02 UTC)
In effect from
Feb 18, 2026, 8:00 PM MST
Expired
Feb 19, 2026, 3:07 AM MST
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.0 hours before the alert went out and 444 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS75 KBOU 181802
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1102 AM MST Wed Feb 18 2026

COZ035-036-039-191200-
/O.UPG.KBOU.HW.A.0003.260219T0300Z-260219T1400Z/
/O.NEW.KBOU.HW.W.0003.260219T0300Z-260219T1400Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson
and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-
Including the cities of Arvada, Westcreek, Lakewood, Longmont, Estes
Park, Red Feather Lakes, Boulder, Nederland, Glendevey, Central City,
Idaho Springs, Golden, Evergreen, Georgetown, and Bailey
1102 AM MST Wed Feb 18 2026

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 AM MST
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible.

* WHERE...The Front Range Foothills, Boulder, and the western suburbs
  of Denver.

* WHEN...From 8 PM this evening to 7 AM MST Thursday.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles.

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

22
1 follow-up statement
307 
WWUS75 KBOU 191007
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
307 AM MST Thu Feb 19 2026

COZ035-036-039-191115-
/O.CAN.KBOU.HW.W.0003.000000T0000Z-260219T1400Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson
and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Boulder And
Jefferson Counties Below 6000 Feet/West Broomfield County-
Including the cities of Georgetown, Arvada, Evergreen, Longmont,
Nederland, Estes Park, Red Feather Lakes, Central City, Glendevey,
Golden, Idaho Springs, Boulder, Lakewood, Westcreek, and Bailey
307 AM MST Thu Feb 19 2026

...HIGH WIND WARNING IS CANCELLED...

Strong winds are no longer expected. A few areas in the foothills
will continue to be windy this morning with gusts up to 50 mph.

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Meier

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Feb 18, 11:02 AM MST, 0 minutes earlier. Its key messages:

  • Still breezy/windy with elevated to locally critical fire weather conditions today.
  • High winds possible in and near the foothills tonight and early Thursday morning with gusts to 75 mph.
  • Periods of snow and blowing snow in the mountains through early Thursday morning will lead to continued travel impacts. A couple snow squalls possible (40-60% chance) late this afternoon and evening.
  • Chance of accumulating snow of a couple inches is increasing over the far northeast corner of the state tonight - Thursday morning.
  • Only a couple showers possible Denver & I-25 Corridor through Thursday, but a better chance of light snow Friday afternoon and Friday night (60% chance).
  • Dry most of the weekend into early next week. Chilly start to the weekend, but a strong warming trend Sunday - Monday.
Area forecast discussion, Feb 18, 11:02 AM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1102 AM MST Wed Feb 18 2026

.KEY MESSAGES...

- Still breezy/windy with elevated to locally critical fire
  weather conditions today.

- High winds possible in and near the foothills tonight and early
  Thursday morning with gusts to 75 mph.

- Periods of snow and blowing snow in the mountains through early
  Thursday morning will lead to continued travel impacts. A couple
  snow squalls possible (40-60% chance) late this afternoon and
  evening.

- Chance of accumulating snow of a couple inches is increasing
  over the far northeast corner of the state tonight - Thursday
  morning.

- Only a couple showers possible Denver & I-25 Corridor through
  Thursday, but a better chance of light snow Friday afternoon
  and Friday night (60% chance).

- Dry most of the weekend into early next week. Chilly start to  the
  weekend, but a strong warming trend Sunday - Monday.

&&

.DISCUSSION /Through Tuesday/...
Issued at 1117 PM MST Tue Feb 17 2026

A lot to talk about in an active weather pattern through Friday.
We'll tackle it day by day.

For Wednesday, a moisture laden trough will eject eastward across
the Great Basin, bringing increasing lift, high lapse rates, and
continued off/on snow for the mountains. It's too bad the pre-
trough flow is southwesterly (which doesn't favor the northern
mountains outside of the Park Range), otherwise we'd be in the
midst of a heavy snow event. At least most other Colorado
mountains do well in this type of flow pattern. That said, by late
afternoon and evening a reinforcing cold front and trough axis is
expected to arrive. As a result, there will be a threat of snow
squalls for the mountain areas due to favorable ingredients like
high lapse rates and capes of 50-200 J/kg. It's just that the
strongest mid level front/F-gen might lag the convective
development, so unsure of exactly how organized that threat of
snow squalls will be. Whatever the case, there should certainly
be an uptick in snowfall rates and coverage for a few hours in the
late afternoon and evening especially as winds turn more westerly
with and behind the mid level front. We'll keep the current
Winter Storm Warnings and Advisories in effect, and even extend
the Front Range Mountains Advisory til 5 AM Thursday to match up
with all the other mountain highlights. Mountain valleys will
remain unchanged (ending at 11 pm Wednesday) since the majority
of the snow after Wednesday evening should be orographically
generated. Meanwhile on the plains, it will be a relatively mild
day Wednesday but breezy to windy weather will bring elevated to
locally critical fire weather conditions. See more in the Fire
Weather section below. Given the synoptic scale lift and rather
unstable airmass, we expect scattered showers to spread off the
higher terrain and across the plains late Wednesday afternoon and
evening as the upper level trough and cold front moves across. We
do think there will be more persistent lift and frontogenesis to
support more widespread coverage of snow over the northern border
area, especially as the upper level trough and support slows on
its trek across the northeast plains. Thus, the potential for an
inch or two of snow is increasing across the northeast corner of
the state (60% chance), with a high end potential (10-20% chance)
of 3-4 inches toward Julesburg and Holyoke, before finally
shifting northeast of the state Thursday morning.

Behind that trough, winds will start cranking up again in/near the
Front Range Mountains and Foothills. Cross sections show at a
minimum a wave induced critical layer, if not mean state critical
layer as the upper level trough elongates Wednesday night. That
gives potential for development of very strong mountain wave induced
winds, despite rather marginal cross mountain flow of only 35-40
kts. Typically, a mean state critical layer can potentially result
in doubling of those magnitudes for peak gusts, so something to
watch. We'll definitely be increasing the wind forecast to account
for this, and we've issued a High Wind Watch for the Front Range
Foothills and nearby adjacent plains Boulder to Golden from 8 PM
Wednesday night - 7 AM Thursday. Winds will also be increasing on
the northeast plains during this time as low level gradients crank
up as low pressure moves through eastern Kansas and high pressure
builds in across the northern High Plains. Peak gusts of 40-55
mph will be likely over most of the northeast plains, and areas
that see accumulating snow could also very well have additional impacts
due to blowing and drifting.

By Thursday night, flat ridging in between the departing shortwave
and the next disturbance moving into the Great Basin should bring a
decrease of mountain snow showers and decreasing winds.

That next shortwave scheduled for later Friday will bring a
potential of a few more inches to the mountains, while most of the
I-25 Corridor and adjacent plains will also have a reasonable
chance (60%) of light snow. There is actually pretty healthy QG
forcing to start on Friday, but by the time the airmass saturates
the upper level trough and forcing start to shear out. Thus the
chances of any accumulations more than an inch or two are rather
small at this time (<20%).

Saturday will see yet another shortwave, but this one is expected
to track across the Northern and Central Plains. Thus, mostly dry
conditions will prevail but temperatures will be slower to
moderate.

Warmer weather will eventually take hold Sunday through Tuesday
with more significant ridging ahead of the next storm system.
However, given the slower trough/ridge/trough progression, the
latest trends delay the more significant warmup til Monday or
Tuesday when upper 50s and 60s return for the plains.

&&

.AVIATION /18Z TAFS through 18Z Thursday/...
Issued at 1049 AM MST Wed Feb 18 2026

Southwest winds are currently gusting up to 25 kts at all
terminals, and are expected to continue through the afternoon with
slightly higher gusts up to 30 kts at BJC. In the next few hours,
scattered rain/snow showers will begin to spill off the foothills
through 01/02Z. However, it is still uncertain whether anything
will reach the ground. For this reason, have kept the PROB30 as is
for all TAF sites. With the passage of precipitation, expect lower
ceilings down to 6000 ft, with the potential for 3000-4000 (low
confidence on the lowest ceilings).

This evening/tonight, a mountain wave may develop and bring gusty
westerly winds to the terminals. BJC will see the strongest winds,
gusts likely up to 45-50 kts at times, particularly between 05Z
and 11Z. DEN and APA may see intermittent westerly wind gusts up
to 25 kts. There is some uncertainty with how the winds evolve
during this timeframe. Most likely, they will end up with light
drainage overnight, however there is a chance (~40%) that
westerly-to- northwesterly winds persist.

Tomorrow morning, a cold front is progged to reach DEN by 15/16Z,
which will bring northeasterly winds. Behind the front, expect
winds to transition to the northwest.

&&

.FIRE WEATHER...
Issued at 1117 PM MST Tue Feb 17 2026

Wednesday will have gusty winds potentially up to 45 mph over the
Palmer Divide and east central Colorado. Elbert and Lincoln
Counties appear to be the most prone for critical overlapping
conditions of wind and RH near or below 15%. Given the very dry
fuels we'll keep the Red Flag Warning for fire weather zones 246
and 247 in Elbert and Lincoln Counties during the day tomorrow.
There is still lower confidence that criteria would be met farther
to the northeast, so no changes were made to the already existing
highlights at this time.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 PM MST this evening for COZ030-
032.

Winter Storm Warning until 5 AM MST Thursday for COZ031.

Winter Weather Advisory until 5 AM MST Thursday for COZ033-034.

High Wind Watch from 8 PM MST this evening through Thursday
morning for COZ035-036-039.

Red Flag Warning until 7 PM MST this evening for COZ246-247.

&&

DISCUSSION...20
AVIATION...MAI
FIRE WEATHER...20
Hazardous weather outlook, Feb 18, 3:19 AM MST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
319 AM MST Wed Feb 18 2026

COZ030>051-191030-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
319 AM MST Wed Feb 18 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Periods of snow and blowing snow will continue in the mountains,
heaviest this afternoon and evening. Additional snowfall amounts
of 3 to 8 inches are expected in the mountains with up to a foot
in the mountains of western Jackson County. Mountains valleys are
expected to see 2 to 5 inches. Travel will slow with snow covered
roads in places, especially towards sunset.

Gusty southwest winds will lead to elevated to locally critical
fire weather conditions this afternoon across the plains, mainly
south of I-70. Stronger winds may develop late tonight in and near
the foothills where gusts to 75 mph will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds in and near the foothills will remain possible into
Thursday morning before decreasing mid to late morning. In the
mountains, a lull in snow is expected Thursday. The next storm
system lifts northeast across Colorado Friday bringing more snow to
the mountains, and possibly light snow to the Denver metro area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 10:51 PM MSTHigh Wind WatchBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 2 more12 hr

Nearby

High Wind Warnings in Colorado, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.